Volume 19, issue 6 (2015)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
$2\pi$–grafting and complex projective structures, I

Shinpei Baba

Geometry & Topology 19 (2015) 3233–3287
Abstract

Let S be a closed oriented surface of genus at least two. Gallo, Kapovich and Marden asked whether 2π–grafting produces all projective structures on S with arbitrarily fixed holonomy (the Grafting conjecture). In this paper, we show that the conjecture holds true “locally” in the space G of geodesic laminations on S via a natural projection of projective structures on S into G in Thurston coordinates. In a sequel paper, using this local solution, we prove the conjecture for generic holonomy.

Keywords
surface, complex projective structure, holonomy, grafting
Mathematical Subject Classification 2010
Primary: 57M50
Secondary: 30F40, 20H10
References
Publication
Received: 3 February 2014
Revised: 22 November 2014
Accepted: 26 January 2015
Published: 6 January 2016
Proposed: Benson Farb
Seconded: Jean-Pierre Otal, Danny Calegari
Authors
Shinpei Baba
Ruprecht-Karls-Universität Heidelberg
Mathematisches Institut
Im Neuenheimer Feld 368
Heidelberg, D-69120
Germany